Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 9, 2011, 4:29 PM MDT for Johnson County, Wyoming. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 4:29 PM MDT (22:29 UTC)
- Expired
- Aug 9, 2011, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 190 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:48 PM MDT | HAIL 0.75 | S Linch, WY | |
| Aug 9, 4:50 PM MDT | HAIL 1 | W Linch, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WUUS55 KRIW 092229 SVRRIW WYC019-092315- /O.NEW.KRIW.SV.W.0042.110809T2229Z-110809T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 429 PM MDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 515 PM MDT * AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STATE HWY 192 MILE MARKER 10...OR 10 MILES SOUTHEAST OF KAYCEE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUSSEX AROUND 440 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE STATE HWY 192 MILE MARKER 20...LINCH AND STATE HWY 192 MILE MARKER 30. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 235 AND 248. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4349 10603 4350 10661 4377 10658 4378 10601 TIME...MOT...LOC 2229Z 279DEG 39KT 4365 10644 WIND...HAIL <50MPH 1.00IN $$ MCDONALD
2 follow-up statements
397 WWUS55 KRIW 092245 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 445 PM MDT TUE AUG 9 2011 WYC019-092315- /O.CON.KRIW.SV.W.0042.000000T0000Z-110809T2315Z/ JOHNSON WY- 445 PM MDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN JOHNSON COUNTY UNTIL 515 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF SUSSEX...OR 21 MILES EAST OF KAYCEE...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN JOHNSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4356 10633 4374 10633 4377 10601 4352 10603 TIME...MOT...LOC 2245Z 279DEG 39KT 4363 10619 WIND...HAIL <50MPH 1.00IN $$ MCDONALD
741 WWUS55 KRIW 092307 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 507 PM MDT TUE AUG 9 2011 WYC019-092317- /O.EXP.KRIW.SV.W.0042.000000T0000Z-110809T2315Z/ JOHNSON WY- 507 PM MDT TUE AUG 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY WILL EXPIRE AT 515 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA INTO CAMPBEEL COUNTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. ONE INCH HAIL WAS REPORTED IN LINCH AT 450 PM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4356 10633 4374 10633 4377 10601 4352 10603 TIME...MOT...LOC 2307Z 279DEG 39KT 4359 10586 $$ MCDONALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:16 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 9, 3:16 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MDT TUE AUG 9 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY A SWATH OF MID AND UPPER LEVEL MOISTURE WITH PRECIPITABLE WATER VALUES FROM 125 TO 150 PERCENT OF NORMAL FROM SATELLITE ESTIMATES EXTENDS ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH DRY AIR ACROSS THE SOUTH WITH VALUES OF 60 TO 75 PERCENT OF NORMAL. THE NORTHERN MOISTURE IS ASSOCIATED WITH A SHORT WAVE TROUGH OVER WESTERN MONTANA. WEAK UPPER LEVEL DIVERGENCE AND MODERATE INSTABILITY SUPPORTING SHOWERS AND THUNDERSTORMS ACROSS THE NORTH. A SERIES OF WEAK SHORT WAVE TROUGHS IN THE WESTERLY FLOW WILL KEEP SOME SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH THE NIGHT AND INTO WEDNESDAY MORNING. THE MOISTURE IS EXPECTED TO SHIFT NORTH LIMITING CONVECTION NORTH OF THE OWL CREEK MOUNTAINS AND THE SOUTHERN BIGHORN MOUNTAINS. TEMPERATURES WILL WARM SLIGHTLY. THE MOISTURE WILL SHIFT NORTH OF THE AREA WITH DRY AND MORE STABLE AIR IN PLACE FOR THURSDAY AND FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BRUSH THE NORTHERN MOUNTAINS ON THURSDAY. BREEZY WEST WINDS WILL INCREASE ACROSS THE AREA THURSDAY AND FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE CWA THROUGH SATURDAY EVENING WITH GENERALLY DRY CONDITIONS AND LIGHT WIND EXPECTED. THE AXIS OF THE RIDGE WILL SLIDE EAST SUNDAY MORNING...ALLOWING SOME MONSOONAL MOISTURE TO BEGIN ITS RETURN TO CENTRAL AND WESTERN WYOMING. THIS ADDITIONAL MOISTURE WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR SUNDAY AFTERNOON...ALONG WITH INCREASED SURFACE WINDS. THE SOUTHWEST FLOW ASSOCIATED WITH THIS PATTERN WILL REMAIN OVER THE AREA THROUGH TUESDAY EVENING. THIS WILL KEEP THE RETURN OF MONSOONAL MOISTURE AND CONTINUED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. EMBEDDED DISTURBANCES IN THE FLOW WILL ALSO AID TO DEVELOPING SHOWERS AND THUNDERSTORMS. TEMPERATURES CONTINUE TO WARM THROUGH SUNDAY UNDER THE RIDGE...WITH A SLIGHT COOL DOWN ANTICIPATED MONDAY AND TUESDAY. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT AIRPORTS IN THE NORTHERN THIRD OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS IMPACTING KCOD...KWRL...KGEY AND KBYG. SHOWER COVERAGE WILL BEGIN TO DECEASE AFTER 06Z. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OT IMPACT THE ABSAROKA MOUNTAINS...BIGHORN MOUNTAINS AND JOHNSON COUNTIES THROUGH 18Z. A WEAK DISTURBANCE WILL COMBINE WITH SOME RESIDUAL MOISTURE TO CONTINUE WITH SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN THIRD OF THE FORECAST AREA THROUGH WEDNESDAY AFTERNOON AND INTO THE EVENING. ANY SHOWER ACTIVITY WILL BRING THE POTENTIAL FOR MVFR CONDITIONS...WITH IFR CONDITIONS POSSIBLE IN HEAVY RAIN. ANY STORM ACTIVITY WILL CONTAIN POTENTIAL THREATS OF GUSTY WIND TO 40 KTS...SMALL HAIL...DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL. LIGHT WIND GENERALLY EXPECTED OUTSIDE OF STORM ENVIRONMENTS...WITH WIND INCREASING ACROSS SOUTHERN AND WESTERN WYOMING AFTER 18Z WEDNESDAY. THESE INCREASED WINDS WILL IMPACT AIRPORTS WEST AND SOUTH OF A LINE FROM KCPR-KLND-KCOD. && .FIRE WEATHER... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE NORTHERN PART OF THE FORECAST AREA THROUGH THE EVENING HOURS TONIGHT. SHOWER ACTIVITY MAY CONTAIN GUSTY AND ERRATIC WIND TO 45 MPH...SMALL HAIL AND DANGEROUS LIGHTNING. SHOWER ACTIVITY IS EXPECTED TO DECREASE AFTER MIDNIGHT...WITH GENERALLY DRY CONDITIONS EXPECTED BY WEDNESDAY MORNING. TO THE SOUTH...DRY AND BREEZY CONDITIONS WILL EXIST. WARMING TEMPERATURES EXPECTED OVER THE AREA FOR WEDNESDAY. A WEAK DISTURBANCE WILL MOVE ACROSS NORTHERN WYOMING AGAIN ON WEDNESDAY AFTERNOON WHICH MAY GENERATE A COUPLE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH...WITH DRY CONDITIONS IN CENTRAL AND SOUTHERN AREAS. THIS PATTERN WILL CONTINUE THROUGH THURSDAY ACROSS THE DISPATCH AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...BRANHAM AVIATION...BRANHAM FIRE WEATHER...C.BAKER
Hazardous weather outlook, Aug 9, 4:00 AM MDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT TUE AUG 9 2011 WYZ001>020-022>030-101200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND CENTRAL WYOMING AND THE FAR WEST. HEAVY RAIN...LIGHTNING AND GUSTY WINDS ARE LIKELY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS REMAIN POSSIBLE MAINLY OVER THE NORTH WEDNESDAY AND THURSDAY. AFTER A DRY PERIOD FRIDAY AND SATURDAY...ISOLATED THUNDERSTORMS WILL RETURN TO THE WEST SUNDAY AFTERNOON AND ACROSS THE NORTH SUNDAY NIGHT. THEN WIDELY SCATTERED THUNDERSTORMS WILL OCCUR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL SIZE AND STRONG WIND GUSTS AS WELL AS ANY DAMAGE. THANK YOU. TEAM RIVERTON
In the hours before
Local storm report, Aug 9, 3:18 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
318 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 6 NNE THERMOPOLIS 43.73N 108.17W
08/09/2011 M1.00 INCH HOT SPRINGS WY TRAINED SPOTTER
0235 PM HAIL 4 NNE THERMOPOLIS 43.71N 108.18W
08/09/2011 M0.75 INCH HOT SPRINGS WY TRAINED SPOTTER
0240 PM HAIL 1 NNW LUCERNE 43.75N 108.18W
08/09/2011 M1.00 INCH HOT SPRINGS WY TRAINED SPOTTER
&&
WOLCOTTSpecial weather statement, Aug 9, 3:22 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 322 PM MDT TUE AUG 9 2011 WYZ002-003-005>007-092200- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 322 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN WASHAKIE... WESTERN HOT SPRINGS AND EXTREME SOUTHEASTERN PARK COUNTIES UNTIL 400 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF WASHAKIE NEEDLES...OR 21 MILES SOUTH OF MEETEETSE...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... GRASS CREEK AND STATE HWY 171 AROUND 400 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4407 10848 4354 10840 4376 10906 4394 10909 TIME...MOT...LOC 2122Z 264DEG 19KT 4386 10894 BRANHAM
Special weather statement, Aug 9, 3:25 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 325 PM MDT TUE AUG 9 2011 WYZ017>020-022-100000- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- LANDER FOOTHILLS-NATRONA COUNTY LOWER ELEVATIONS-WIND RIVER BASIN- 325 PM MDT TUE AUG 9 2011 ...SCATTERED SHOWERS AND THUNDERSTORM ACROSS CENTRAL WYOMING... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL WYOMING THIS AFTERNOON AND EVENING...ESPECIALLY AROUND THE BORDER BETWEEN FREMONT AND NATRONA COUNTIES. STORMS WILL MOVE EAST AT 25 TO 30 MPH. THE PRIMARY THREATS WITH THESE STORMS WILL BE WINDS GUSTING TO 50 MPH... BRIEF HEAVY RAIN...SMALL HAIL...AND DANGEROUS LIGHTNING. PEOPLE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE TO A SAFE LOCATION WHEN STORMS APPROACH. WOLCOTT
Special weather statement, Aug 9, 3:55 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 355 PM MDT TUE AUG 9 2011 WYZ009-011-092230- BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY- 355 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON COUNTY UNTIL 430 PM MDT... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF MAYOWORTH...OR 21 MILES WEST OF KAYCEE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 191 MILE MARKER 10 AND MAYOWORTH AROUND 425 PM MDT. STATE HWY 190 MILE MARKER 100 AROUND 430 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4387 10665 4351 10666 4367 10711 4386 10711 TIME...MOT...LOC 2155Z 271DEG 22KT 4377 10704 WOLCOTT
Special weather statement, Aug 9, 4:02 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 402 PM MDT TUE AUG 9 2011 WYZ005>007-092245- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 402 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE AND CENTRAL HOT SPRINGS COUNTIES UNTIL 445 PM MDT... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY JCT 171 AND 120...OR 23 MILES NORTHWEST OF THERMOPOLIS...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... SAND DRAW RD AND STATE HWY 120 MILE MARKER 20 AROUND 410 PM MDT. LOWER COTTONWOOD CREEK RD AROUND 425 PM MDT. WINCHESTER AND KIRBY AROUND 440 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4402 10807 4370 10806 4379 10864 4395 10864 TIME...MOT...LOC 2202Z 268DEG 25KT 4387 10853 MCDONALD
Special weather statement, Aug 9, 4:20 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 420 PM MDT TUE AUG 9 2011 WYZ011-092300- SOUTHEAST JOHNSON COUNTY WY- 420 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL 500 PM MDT... AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KAYCEE...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 192 MILE MARKER 10 AROUND 425 PM MDT. STATE HWY 192 MILE MARKER 20 AND SUSSEX AROUND 435 PM MDT. LINCH AND STATE HWY 192 MILE MARKER 30 AROUND 445 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 239 AND 259. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4349 10602 4357 10667 4379 10666 4382 10601 TIME...MOT...LOC 2220Z 275DEG 42KT 4369 10656 MCDONALD
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:47 PM MDT | Special Weather Statement | RIW | Natrona | 43 min |
| Aug 9, 1:25 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Aug 9, 2:09 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 51 min |
| Aug 9, 2:38 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 22 min |
| Aug 9, 2:56 PM MDT | Special Weather Statement | RIW | Washakie | 34 min |
| Aug 9, 3:22 PM MDT | Special Weather Statement | RIW | Hot Springs | 38 min |
| Aug 9, 3:55 PM MDT | Special Weather Statement | RIW | Johnson | 35 min |
| Aug 9, 4:02 PM MDT | Special Weather Statement | RIW | Hot Springs | 43 min |
| Aug 9, 4:20 PM MDT | Special Weather Statement | RIW | Johnson | 40 min |
| Aug 9, 4:48 PM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Aug 9, 4:59 PM MDT | Special Weather Statement | RIW | Natrona | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.